MAUDE Adverse Event Report: EXACTECH, INC. INTEGRIP MH CUP SZ 54MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

EXACTECH, INC. INTEGRIP MH CUP SZ 54MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Catalog Number 186-03-54
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Pain (1994); Discomfort (2330); Osteolysis (2377); Ambulation or Postural Difficulties (2544); Balance Problems (4401); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 02/02/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Legal case ¿ usa (mdl no.3044) (ngg) (mmh) case no: 1:23-cv-08008 10/30/24: additional information received.Summarized revision op report.Preoperative and postoperative diagnoses: left hip replacement loosening and osteolysis.Indications: a 59-year-old female who previously had undergone total hip replacement with subsequent polyethylene wear associated osteolysis.She had pain and radiographs, were consistent with significant acetabular osteolysis.Description of procedure: the hip was dislocated.The femoral head was removed from the trunnion.We then debrided around the acetabular component and created a pocket anteriorly to sublux the femur to the front.The acetabular liner was then removed from the acetabular shell.We then removed the previous component screws.The original liner was replaced and the cup removal system utilized to remove the cup with essentially no bone loss.The patient was revised to an exactech femoral head and competitor¿s acetabular devices.The patient was taken to the recovery room in satisfactory condition.There were no immediate complications.It was reported via legal documentation that a patient had a left total hip arthroplasty on (b)(6) 2017, and then experienced revision surgical procedure on (b)(6) 2023 approximately 5 years and 3 months after initial implant.No images were provided.There is no other information available.Plaintiff has experienced daily pain and discomfort in her left hip which has limited her activities of daily living and impacted her quality of life.Plaintiff has suffered severe injuries and damages, including but not limited to, pain and discomfort; gait impairment; poor balance; component part loosening; soft tissue damage; bone loss, bone damage, and other injuries presently undiagnosed, which all require ongoing medical care.As a further direct, proximate, and legal consequence of the defective nature of the exactech device, plaintiff has sustained and will sustain future damages, including but not limited to cost of medical care; rehabilitation; home health care; loss of earning capacity; mental and emotional distress; and pain and suffering.The patient has filed a short-form complaint in a multidistrict litigation titled in re: exactech polyethylene orthopedic products liability litigation, mdl no.3044 (ngg) (mmh), and pending in the eastern district of new york.Per the transfer order creating this multidistrict litigation, ¿plaintiffs¿allege that their knee or hip replacement devices¿failed prematurely because of degradation of the device¿s polyethylene component, which resulted in the premature removal (or planned removal) of the prosthesis at issue.¿ because the patient has filed a suit in this multidistrict litigation, the patient appears to allege that the patient was injured as a result of premature wear of an exactech polyethylene device.Serial number item number and full description (b)(6) 130-36-52 - nv gxl liner neutral, 36mm id, group 2 cups ***serial number (b)(6) is confirmed to have been packaged in a vacuum bag that does not contain evoh.510(k): k121392.Concomitants: (b)(6) 170-36-00 - biolox delta femoral head 36mm od, +0mm (b)(6) 186-03-54 - integrip mh cup sz 54mm (b)(6) 164-13-08 - novation element ro s/o col sz 8 (b)(6) 180-65-25 - alteon 6.5mm screw, 25mm (b)(6) 180-65-25 - alteon 6.5mm screw, 25mm.As directed by qa management: this legal complaint case is from the united states.The event did not occur in, nor is it reportable for brazil, canada, eea/eu, japan, taiwan, or great britain, excluding northern ireland.Therefore, only the us reportability determination will be assessed.
 
Additional Manufacturer Narrative
The device was not returned for evaluation and no medical or other records containing treatment information or patient information have been received; therefore, the reported event cannot be confirmed, nor can the circumstances or potential causes or contributors to the alleged event be evaluated.Should additional, material information become available that permits more analysis or conclusions, a supplemental report will be filed accordingly.
 
Additional Manufacturer Narrative
D10 concomitants: (b)(6), 170-36-00 - biolox delta femoral head 36mm od, +0mm.(b)(6), 186-03-54 - integrip mh cup sz 54mm.(b)(6), 164-13-08 - novation element ro s/o col sz 8.(b)(6), 180-65-25 - alteon 6.5mm screw, 25mm.(b)(6), 180-65-25 - alteon 6.5mm screw, 25mm.H6: corrected the following: health effect - clinical code, component code, type of investigation, investigation findings, investigation conclusions.Based on the available information, the patient involved in incident meets the following risk criteria for early prosthesis wear and/or osteolysis: combination of largest available femoral head and/or thinnest available liner was used.The most likely underlying cause for the revision reported is a combination of risk factors such as use error, implant positioning, implant size selection, and patient factors (fitness for surgery, biomechanics, activity level and local tissue oxidation potential).However, this cannot be confirmed from the reported information and the devices were not available for evaluation.

Brand Name
INTEGRIP MH CUP SZ 54MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH INC.
2320 nw 66th ct
gainesville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66th ct
gainesville, FL 32653
MDR Report Key20591503
Report Number1038671-2024-04215
Device Sequence Number8804308
Product Code JDI
UDI-Device Identifier10885862244369
UDI-Public10885862244369
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K122798
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number186-03-54
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/27/2023
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/01/2024
Supplement Report FDA Received Date11/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/01/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11.; SEE H11.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age59 YR
Patient SexFemale